Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A monotoneity property of the gamma function
HTML articles powered by AMS MathViewer

by G. D. Anderson and S.-L. Qiu PDF
Proc. Amer. Math. Soc. 125 (1997), 3355-3362 Request permission

Abstract:

In this paper we obtain a monotoneity property for the gamma function that yields sharp asymptotic estimates for $\Gamma (x)$ as $x$ tends to $\infty$, thus proving a conjecture about $\Gamma (x)$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 33B15, 26A48, 26D07
  • Retrieve articles in all journals with MSC (1991): 33B15, 26A48, 26D07
Additional Information
  • G. D. Anderson
  • Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
  • Email: anderson@math.msu.edu
  • S.-L. Qiu
  • Affiliation: School of Science and Arts, Hangzhou Institute of Electronics Engineering (HIEE), Hangzhou 310037, People’s Republic of China
  • MR Author ID: 238874
  • Received by editor(s): June 20, 1996
  • Communicated by: Hal L. Smith
  • © Copyright 1997 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 125 (1997), 3355-3362
  • MSC (1991): Primary 33B15; Secondary 26A48, 26D07
  • DOI: https://doi.org/10.1090/S0002-9939-97-04152-X
  • MathSciNet review: 1425110